(855) 614-1885 info@DetoxHelp.com

How to Cope with Benzo Withdrawal Symptoms

To recover from a benzo addiction, you must get all the facts right. Listening to all the horror stories of other addicts will do you no good. You need to have a positive mindset and be committed to achieving your goals. By so doing, you will be able to persevere through the benzo withdrawal symptoms without being distracted. There are a few things you should do to cope with the symptoms.

Avoid alcohol

During benzo withdrawal, you should avoid alcohol. Drinking will always make your symptoms worse especially because of the hangovers. Additionally, alcohol increases GABA activity. This will slow your brain’s healing process and you may end up drinking more to fill the gap left by benzodiazepine. If you do this, you will risk developing an alcohol addiction.

Keep everything in perspective

Focusing on your discomfort during benzo withdrawal will do you no good. Obsessing on the symptoms will only make you perceive them more clearly. The best thing to do is to distract, deflect and redirect your thoughts. An exciting hobby will serve you well.

Get counseling

In addition to seeking professional supervision from a medical doctor, you need to consider counseling. Counseling will help you deal with the diehard psychological symptoms. A psychologist or a counselor will help you muster cognitive behavioral techniques that will enable you manage anxiety better.

Tips for minimizing your symptoms

  • Avoid stimulants
  • Take healthy diets with more fresh vegetables and fruits
  • Exercise
  • Have a recovery chart and diary to monitor your progress
  • Involve your family and friends
  • Explore alternative healing like acupuncture and Chinese medicine
  • Practice relaxation

In addition to the aforementioned points, you need to disassociate with friends who are still abusing benzo drugs and distract yourself whenever you are tempted to up your dose. Self-discipline and dedication is what will help you win the battle against benzodiazepine addictions.